MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM090-B
Medical Device Problem Codes Fracture (1260); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the px slim delivery microcatheter (px slim) was stretched and fractured approximately 146.0 cm from the hub and stretched approximately 147.0 cm from the hub.Conclusions: evaluation of the returned device revealed the px slim was stretched and fractured in the distal shaft.This type of damage typically occurs due to forceful retraction of the px slim against resistance.The initial cause of the reported resistance could not be determined.The non-penumbra sheath mentioned in the complaint was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery (iia) to treat an abdominal aortic aneurysm (aaa) using a px slim delivery microcatheter (px slim).During the procedure, the physician felt resistance after advancing the px slim about 15-20 cm into the non-penumbra sheath.The physician then felt resistance while retracting to remove the px slim, and therefore the sheath was removed with the px slim inside.Upon removal, the physician saw that the tip of the px slim was fractured.The procedure was completed using a new sheath and a new px slim.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7327223
Report Number3005168196-2018-00532
Device Sequence Number110194
Product Code DQY
UDI-Device Identifier00814548012520
UDI-Public00814548012520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue NumberPXSLIM090-B
Device Lot NumberF67433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight65